Uniqueness of non-Archimedean entire functions sharing sets of values counting multiplicity
HTML articles powered by AMS MathViewer
- by William Cherry and Chung-Chun Yang PDF
- Proc. Amer. Math. Soc. 127 (1999), 967-971 Request permission
Abstract:A set is called a unique range set for a certain class of functions if each inverse image of that set uniquely determines a function from the given class. We show that a finite set is a unique range set, counting multiplicity, for non-Archimedean entire functions if and only if there is no non-trivial affine transformation preserving the set. Our proof uses a theorem of Berkovich to extend, to non-Archimedean entire functions, an argument used by Boutabaa, Escassut, and Haddad to prove this result for polynomials
- W. W. Adams and E. G. Straus, Non-archimedian analytic functions taking the same values at the same points, Illinois J. Math. 15 (1971), 418–424. MR 277771, DOI 10.1215/ijm/1256052610
- Vladimir G. Berkovich, Spectral theory and analytic geometry over non-Archimedean fields, Mathematical Surveys and Monographs, vol. 33, American Mathematical Society, Providence, RI, 1990. MR 1070709, DOI 10.1090/surv/033
- A. Boutabaa, A. Escassut, and L. Haddad, On Uniqueness of $p$-Adic Entire Functions, Indag. Math. (N.S.) 8 (1997), 145–155.
- William Cherry, Non-Archimedean analytic curves in abelian varieties, Math. Ann. 300 (1994), no. 3, 393–404. MR 1304429, DOI 10.1007/BF01450493
- G. Frank and M. Reinders, A unique range set for meromorphic functions with 11 elements, preprint.
- Fred Gross, Factorization of meromorphic functions and some open problems, Complex analysis (Proc. Conf., Univ. Kentucky, Lexington, Ky., 1976) Lecture Notes in Math., Vol. 599, Springer, Berlin, 1977, pp. 51–67. MR 0450529
- Fred Gross and Chung Chun Yang, On preimage and range sets of meromorphic functions, Proc. Japan Acad. Ser. A Math. Sci. 58 (1982), no. 1, 17–20. MR 649056
- P.-C. Hu and C.-C. Yang, Value distribution theory of $p$-adic meromorphic functions, preprint.
- Ping Li and Chung-Chun Yang, On the unique range set of meromorphic functions, Proc. Amer. Math. Soc. 124 (1996), no. 1, 177–185. MR 1291784, DOI 10.1090/S0002-9939-96-03045-6
- Rolf Nevanlinna, Analytic functions, Die Grundlehren der mathematischen Wissenschaften, Band 162, Springer-Verlag, New York-Berlin, 1970. Translated from the second German edition by Phillip Emig. MR 0279280, DOI 10.1007/978-3-642-85590-0
- I. V. Ostrovskii, F. B. Pakovitch, and M. G. Zaidenberg, A remark on complex polynomials of least deviation, Internat. Math. Res. Notices 14 (1996), 699–703. MR 1411590, DOI 10.1155/S1073792896000438
- H. X. Yi and C.-C. Yang On Uniqueness Theorems for Meromorphic Functions (in Chinese), Science Press, China, 1995.
- William Cherry
- Affiliation: School of Mathematics, Institute for Advanced Study, Princeton, New Jersey 08540
- Address at time of publication: Department of Mathematics, University of North Texas, Denton, Texas 76203
- MR Author ID: 292846
- Chung-Chun Yang
- Affiliation: Department of Mathematics, Hong Kong University of Science and Technology, Clear Water Bay, Kowloon, Hong Kong
- Email: firstname.lastname@example.org
- Received by editor(s): July 18, 1997
- Additional Notes: Financial support for the first author was provided by National Science Foundation grants DMS-9505041 and DMS-9304580
The second author’s research was partially supported by a UGC grant of Hong Kong.
- Communicated by: David E. Rohrlich
- © Copyright 1999 American Mathematical Society
- Journal: Proc. Amer. Math. Soc. 127 (1999), 967-971
- MSC (1991): Primary 11S80, 30D35
- DOI: https://doi.org/10.1090/S0002-9939-99-04789-9
- MathSciNet review: 1487362